View Full Version : Question about Strattera


Michael Hagerty
04-06-17, 09:19 PM
I was recently diagnosed with inattentive ADD and was prescribed Strattera to help. I started with the 10mg for one month, with some side effects including irritability and headaches, as well as some mild paranoia. These symptoms went away after about two weeks of use. Last Wednesday my doctor upped my dose to 18mg and after about of a week of use I've had some pretty bad side effects, which are crying spells, depression and anxiety with obsessive and intrusive thoughts. Now, my question is if these side effects would go away or if I would need to stop taking them?

Bouncingoffwall
04-06-17, 11:33 PM
I was recently diagnosed with inattentive ADD and was prescribed Strattera to help. I started with the 10mg for one month, with some side effects including irritability and headaches, as well as some mild paranoia. These symptoms went away after about two weeks of use. Last Wednesday my doctor upped my dose to 18mg and after about of a week of use I've had some pretty bad side effects, which are crying spells, depression and anxiety with obsessive and intrusive thoughts. Now, my question is if these side effects would go away or if I would need to stop taking them?

I think you need to tell your doctor about these side effects right away. The depressive side effect and crying spells are concerning.

My experience with Strattera included a persistent desire to punch people in the face, while doing absolutely nothing for my symptoms.

lexmark10
04-09-17, 02:07 PM
I started Strattera
First week 36 mg / day
Second week 54 mg /day
from there until now 80 mg / day (alltogether about 10 weeks)

I take 1/2 in the morning, 1/2 in the late afternoon.

The first three weeks i encountered some side effects: high pulse (110 bpm while resting), sleepiness, vivid aggressive dreaming, problems to sit on my chair at work due to high muscle tension - having the urge to go running...

Side effects got less disturbing every week, i'd say after week 4 or 5 there were hardly any side effects left.

In my experience it helps to not consume coffeine, and go to bed as well as get out of bed at the same time every day, regardless if i'm tired or not. Knowing that this is not something everybody would do, Meditation brought good results too (for me).

Looking back at the last 3 or 4 months, Strattera is definitely a medication i would recommend to give a try. It may take some weeks to work as expected and for the side effects to pass away. But now, about 10 weeks later, it makes my life more worthwhile, i'm not as tired, stressed and anxious as i was before.

I hope this helps, all the best for you.

samilia
04-19-17, 06:09 AM
I love strattera. It had horrible side effects to begin with. Moody etc. But after about 6 to 8 weeks all that went away and the med worked wonders for my focus and anxiety.

KaitlynH
04-20-17, 07:47 PM
Bit of a horror story here

I was on Strattera for around 1.5 years and had all the symptoms you're describing. They never went away for me. In fact, after a brief period that seemed like they were getting better, they suddenly got much, much worse. By the end of it I was having panic attacks daily, lashing out at people, and was even starting to lose touch with reality. The physical symptoms were much worse too. I was weak, exhausted, had no sense of balance, and my head felt like it was getting electric shocks every five minutes. My psychiatrist took me off of Strattera and after a few weeks I was back to normal.

There is definitely a chance that your symptoms will go away as you adjust to the dosage, but if they don't or they start getting worse please ask your doctor to take you off it. Don't suffer for a year like I did.

samilia
04-21-17, 01:38 AM
Bit of a horror story here

I was on Strattera for around 1.5 years and had all the symptoms you're describing. They never went away for me. In fact, after a brief period that seemed like they were getting better, they suddenly got much, much worse. By the end of it I was having panic attacks daily, lashing out at people, and was even starting to lose touch with reality. The physical symptoms were much worse too. I was weak, exhausted, had no sense of balance, and my head felt like it was getting electric shocks every five minutes. My psychiatrist took me off of Strattera and after a few weeks I was back to normal.

There is definitely a chance that your symptoms will go away as you adjust to the dosage, but if they don't or they start getting worse please ask your doctor to take you off it. Don't suffer for a year like I did.


I agree, and id say if you are experiencing side effects longer 3 months, its probably not right for you. Becausemost people settle in nicely with this med by then.

Digger
04-21-17, 02:04 PM
I love strattera. It had horrible side effects to begin with. Moody etc. But after about 6 to 8 weeks all that went away and the med worked wonders for my focus and anxiety.


I'm at the 6 weeks stage myself on Strattera whilst still having side affects such as fatigue, pressure on front of my head. It has helped alleviate my hyper moments but I still find I am quite inattentive.I was on 40mg for 2 weeks and felt much better by the end of second week. 80mg at the minute feels a little too much but will persist for another 4 weeks at least. Around 7 Years ago and tried Concerta and gave up far too quickly so am determined to go through all medicines if necessary.

samilia
04-25-17, 08:26 AM
I'm at the 6 weeks stage myself on Strattera whilst still having side affects such as fatigue, pressure on front of my head. It has helped alleviate my hyper moments but I still find I am quite inattentive.I was on 40mg for 2 weeks and felt much better by the end of second week. 80mg at the minute feels a little too much but will persist for another 4 weeks at least. Around 7 Years ago and tried Concerta and gave up far too quickly so am determined to go through all medicines if necessary.

I never went to 80. Ive always stayed on 60. Ive heard 80 is where a lot of the side effects start /continue. My shrink says to stay on the lowest effective dose possible before moving up. And only move up if 60 starts to lose its effectiveness.

baasje91
04-25-17, 09:27 AM
Hi Samilia, my weight is 85 kilo. Yours?

baasje91
04-25-17, 09:28 AM
I never went to 80. Ive always stayed on 60. Ive heard 80 is where a lot of the side effects start /continue. My shrink says to stay on the lowest effective dose possible before moving up. And only move up if 60 starts to lose its effectiveness.


I thought 80 mg is the minimum dose for people above 70 kg

samilia
04-25-17, 11:35 PM
I thought 80 mg is the minimum dose for people above 70 kg

I was on 60 mg of strattera and weighing 91 kilograms for the first year of strattera , but i have lost weight and am 68 kilosgrams now. 60mg is my theraputic dose that works wonders.